| Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff
| Order | Search | PsorHeads
|P in All the Wrong Places
from Ry J.
Ed: Great site. I've had P for a long time but for a long time it was misdiagnosed as ringworm. Eventually topical steroids made it go away. Then about nine months ago, bang! My penis was all red and painful. I went to see a derm and he said it was some fungal infection. I was put on powerful antibiotics, antifungals and given steroid creams that made everything AOK until it bounced back — this time on my ears, back, scalp, throughout my buttocks crack, and on 100% of my penis, scrotum and fingers, which are cracking and bloody all the time.
A different derm put me on every cream and ointment under the sun and results varied with some improvement. Then I found out my heart meds (Lotensin) can cause it. I've been on Lotensin for about a year. I think today I will try to get an appointment for a shrink 'cause stress is supposed to drive BP and P and buddy have I got plenty of both. Not being able to have sex certainly adds to the stress.
But the worst areas are my fingers. I type for a living. I have not been able to type with more than two fingers since this flare began. So that’s more stress. I hope I get hooked up with some chill pill so I can get around some of the stress. It's gotten so bad I fantasize about cutting my fingers off with my band saw. Of course, if I do that, there is no certainty that the stumps won't have P!
The worst part about having it on my hands is wearing rubber gloves all the time. I wonder, will people treat me as a bigger freak if I'm wearing gloves or if I bleed all over them?
Oh, I guess there is a benefit to this: I no longer have fingerprints! Woo hoo! Crime spree time! TTYL, -Ry J.
Ed’s Response: Boy Ry, sounds like you’re not playing in a fun-filled park right now!
I’ve heard other tales about misdiagnosing P as ringworm. I think this diagnosis is rendered by dermatologists who ordered their medical degrees off matchbook covers. Having had flame times myself in all the areas you are currently suffering, I know how it feels and if I could send you some chill pills, I would!
I learned at WebMD.com that Lotensin is an ACE inhibitor, or an antihypertension drug (for high blood pressure). Go here. Nothing specific about triggering P is mentioned. "Skin rash" is listed as a less common side effect.
You say that your derm prescribed several topicals over time. Have you tried light therapies or any systemics? Your P is debilitating and, when I was in your shoes, I decided to stop playing around with the middle-school remedies and go straight into graduate studies. The light therapies are time consuming and the systemics are dangerous, but maybe you’ll be able to sit without grimacing, type with all ten fingers, and groan for all the right reasons when your honey gets romantic. -Ed